U.S. doctors online nowAsk doctors free
A 32-year-old member asked:

What could cause changes in skin pigmentation?

2 doctor answers4 doctors weighed in
Dr. M. Christine Lee
Dermatology 28 years experience
Sun, hormones, meds: Most common causes of increased pigmentation are sun exposure, hormones (ie: pregnancy, fertility treatments, oral contraceptives, hormonal replacement therapy), and medications (ie: minocycline, tetracycline, doxycycline, sulfa drugs) or combination thereof. Certain diseases associated with hormonal imbalance such as addison's or cushing's can also cause excess pigment.
Dr. Robert Jackson
Dermatology 43 years experience
Mainly: This is mainly affected by sun exposure which will darken skin and inflammation which can make the skin turn red darker or a lighter skin color.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Related questions

A 21-year-old member asked:
2 doctor answers3 doctors weighed in
A 39-year-old member asked:
1 doctor answer3 doctors weighed in
A 48-year-old member asked:
1 doctor answer2 doctors weighed in
A 36-year-old member asked:
1 doctor answer1 doctor weighed in
A 22-year-old member asked:
2 doctor answers2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 28, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.